MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC60
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using swiftpac coils (swiftpac), a non-penumbra microcatheter, and a non-penumbra catheter.During the procedure, the physician placed embolization particles in the target vessel.The physician then advanced a swiftpac to the target location using the microcatheter and decided to reposition the swiftpac.It was reported that the physician experienced resistance advancing and retracting the swiftpac.While retracting, the embolization coil unintentionally detached within the microcatheter.The microcatheter containing the detached embolization coil was removed.While advancing the next swiftpac through the microcatheter, the swiftpac pusher assembly kinked.The swiftpac was removed.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned, and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the first returned swiftpac coil (swiftpac) confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was intact, and the pull wire was in its initial position inside the distal detachment tip of the pusher assembly.If the swiftpac is retracted against resistance during use, the pusher assembly may elongate beyond the reach of the pull wire and result in the embolization coil detaching.It was reported that embolization particles had been placed in the target vessel.This may have contributed to the resistance during the procedure.Further evaluation revealed kinks on the pusher assembly and offset coil winds along the embolization coil.This damage is incidental to the reported complaint and may have occurred due to advancement against resistance and during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the follow-up #01 mfr report and is being included on this follow-up #02: 1.Section h.Box 2.If follow-up, what type?.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23981463
Report Number3005168196-2026-00004
Device Sequence Number21508752
Product Code HCG
UDI-Device Identifier00815948029583
UDI-Public00815948029583
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC60
Device Lot NumberF00015579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer01/16/2026
Not provided
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/28/2026
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown